Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Metric mean dimension for algebraic actions of Sofic groups
HTML articles powered by AMS MathViewer

by Ben Hayes PDF
Trans. Amer. Math. Soc. 369 (2017), 6853-6897 Request permission

Abstract:

We prove that if $\Gamma$ is a sofic group and $A$ is a finitely generated $\mathbb {Z}(\Gamma )$-module, then the metric mean dimension of $\Gamma \curvearrowright \widehat {A},$ in the sense of Hanfeng Li, is equal to the von Neumann-Lück rank of $A.$ This partially extends the results of Hanfeng Li and Bingbing Liang from the case of amenable groups to the case of sofic groups. Additionally we show that the mean dimension of $\Gamma \curvearrowright \widehat {A}$ is the von Neumann-Lück rank of $A$ if $A$ is finitely presented and $\Gamma$ is residually finite. It turns out that our approach naturally leads to a notion of $p$-metric mean dimension, which is in between mean dimension and the usual metric mean dimension. This can be seen as an obstruction to the equality of mean dimension and metric mean dimension. While we cannot decide if mean dimension is the same as metric mean dimension for algebraic actions, we show in the metric case that for all $p$ the $p$-metric mean dimension coincides with the von Neumann-Lück rank of the dual module.
References
Similar Articles
Additional Information
  • Ben Hayes
  • Affiliation: Department of Mathematics, University of California, Los Angeles, 520 Portola Plaza, Los Angeles, California 90095-155
  • Address at time of publication: Department of Mathematics, 1326 Stevenson Center, Vanderbilt University, Nashville, Tennessee 37240
  • MR Author ID: 1044923
  • Email: benjamin.r.hayes@vanderbilt.edu
  • Received by editor(s): February 11, 2015
  • Received by editor(s) in revised form: June 21, 2015, and September 28, 2015
  • Published electronically: March 30, 2017
  • Additional Notes: The author is grateful for support from NSF Grants DMS-1161411 and DMS-0900776
  • © Copyright 2017 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 369 (2017), 6853-6897
  • MSC (2010): Primary 37A35, 37A55, 37B40; Secondary 22D25
  • DOI: https://doi.org/10.1090/tran/6834
  • MathSciNet review: 3683096